iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologycandidal balanoposthitisWhy am I getting itching and burning sensation on my penis?

Why do I have itching and burning sensation on my penis?

Why do I have itching and burning sensation on my penis?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At February 14, 2018
Reviewed AtFebruary 13, 2024

Patient's Query

Hello doctor,

I was taking Oxra 5 mg tablet for diabetes, and due to this I had excessive urination. I got a fungal infection on the skin of my penis with a burning sensation and itching. I got this problem two weeks ago when I was on Oxra. I consulted a skin specialist and he prescribed Itraconazole 200 mg for five days and Lulifin cream to apply twice a day. I took the whole course, and it all cleared up two weeks ago when I had sex with my wife. I started getting the burning sensation and by the next morning, it was itching badly. I then applied the Lulifin cream. Should I go back on the course of tablets too? Why has it recurred? I stopped the Oxra completely when I started the course. Currently, I am on Carbophage G 1 for diabetes. How can I be helped?

Hello,

Welcome to icliniq.com.

Candidal balanoposthitis is a very common fungal infection of the glans and prepuce of the penis. It is usually seen in poorly-controlled diabetics. Also, the treatment course you have taken is incomplete. Usually, the antifungal cream needs to be applied daily for at least two weeks, including strict sexual abstinence. The partner, too, would need treatment in case of any existing vaginal discharge. Kindly upload appropriate images of the present clinical lesions so that we can suggest treatment for you accordingly.

Patient's Query

Thank you doctor,

I have uploaded the pictures and the prescription. Should I now continue with the same treatment? As for my partner, she has no complaint of burning sensation and vaginal discharge as such. She used VWash before having sex. Does she require any other treatment? What precautions should I take in the future to have no recurrence? Please help.

Hello,

Welcome back to icliniq.com.

I have gone through the photos (attachment removed to protect patient identity). The infection seems to be resolving. You could still take a single dose of Forcan (Fluconazole) 200 mg and would suggest a dose to your partner, too, unless she is pregnant. Consult your specialist doctor, discuss with him or her, and with their consent, take the medicines. You can also apply the Candid cream twice daily for two weeks. Avoid intercourse for up to two weeks. Avoid washing the area with any antiseptic soaps or lotions. And most important of all, maintain your sugar levels under control, failing which such episodes can recur.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Rakesh Kumar Bahunuthula
Dr. Rakesh Kumar Bahunuthula

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy